Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2015, 6:59 PM MDT for Scotts Bluff County, Nebraska. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 6:59 PM MDT (00:59 UTC)
- Expired
- Jun 16, 2015, 7:14 PM MDT
- In force
- 15 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 129 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:01 PM MDT | HAIL 0.5 | Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
745
WUUS55 KCYS 170059
SVRCYS
NEC157-170145-
/O.NEW.KCYS.SV.W.0092.150617T0059Z-150617T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 745 PM MDT
* AT 658 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SCOTTSBLUFF
AIRPORT...OR OVER SCOTTSBLUFF...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...TERRYTOWN...MINATARE...SCOTTSBLUFF
AIRPORT...MELBETA AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4170 10355 4183 10370 4192 10364 4188 10336
4171 10337 4170 10337
TIME...MOT...LOC 0058Z 305DEG 14KT 4185 10362
$$
HAMMER1 follow-up statement
778
WWUS55 KCYS 170114
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT TUE JUN 16 2015
NEC157-170124-
/O.CAN.KCYS.SV.W.0092.000000T0000Z-150617T0145Z/
SCOTTS BLUFF NE-
714 PM MDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM. A FLASH FLOOD WARNING HAS
BEEN ISSUED FOR THE AFFECTED AREA.
A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT FOR FAR SOUTHWESTERN
SCOTTSBLUFF COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL NEBRASKA.
LAT...LON 4170 10355 4183 10370 4192 10364 4188 10336
4171 10337 4170 10337
TIME...MOT...LOC 0113Z 305DEG 14KT 4181 10355
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:51 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 16, 5:51 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 551 PM MDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 1245 PM MDT TUE JUN 16 2015 WIDESPREAD LOW STRATUS HAS GIVEN WAY TO PARTLY TO MOSTLY SUNNY SKIES ACROSS MUCH OF THE AREA THIS AFTERNOON. SURFACE CONDITIONS HAVE BEEN RESPONDING QUICKLY WITH TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S ALONG/EAST OF THE LARAMIE RANGE. THE LOWER-LEVEL AIR MASS IS QUITE MOIST WITH DEW POINTS IN THE 55-65 F RANGE FOR MUCH OF THE AREA EAST OF THE LARAMIE RANGE. SPC MESOANALYSIS SHOWS MUCAPE VALUES ALREADY IN EXCESS OF 2000 J/KG...ALONG WITH 40-50 KT EFFECTIVE BULK SHEAR BENEATH FAIRLY STRONG H5 FLOW. MINIMAL CAPPING IN PLACE TODAY SO EXPECT STORMS TO DEVELOP BETWEEN 19-21Z...MAINLY ALONG LINGERING OUTFLOW BOUNDARIES AND LOW LEVEL CONVERGENCE ALONG A COLD FRONT PUSHING FROM NORTH TO SOUTH ACROSS THE AREA. THAT SAID...BEST COVERAGE OF CONVECTION SHOULD BE ALONG A DOUGLAS-TOR-SNY LINE. A BIT QUESTIONABLE HERE IN CHEYENNE WITH LINGERING SOUTHWESTERLY FLOW AT THE SFC. THE ENVIRONMENT IS RIPE FOR SUPERCELLS CAPABLE OF LARGE HAIL...SOME OF WHICH MAY BE VERY LARGE WITH NAM BUFKIT SOUNDINGS SHOWING CAPES NEAR 3000 J/KG OVER THE PANHANDLE IN A STRONGLY SHEARED ENVIRONMENT. MAY SEE A FEW TORNADOES TODAY WITH GOOD LOW LEVEL VEERING GIVING WAY TO 0-1 KM SHEAR AROUND 15-25 KTS. EHI VALUES ARE HOVERING AROUND 1 IN THE LOWEST KILOMETER...BUT WILL HAVE TO WATCH FOR THIS TO BE LOCALLY ENHANCED NEAR ANY PRE- EXISTING BOUNDARIES. CONVECTION WILL END FROM WEST TO EAST OVERNIGHT. EXCELLENT BOUNDARY LAYER MOISTURE AND WEAK LOW LEVEL UPSLOPE MAY CONTRIBUTE TO SOME PATCHY FOG ONCE PCPN COMES TO AN END. NAM SOUNDINGS ARE MORE BULLISH THAN THE GFS WITH LOW LEVEL SATURATION...SO AM NOT ENTIRELY CONFIDENT THAT WE WILL SEE WIDESPREAD LOW VSBYS. HEADING INTO TOMORROW AFTERNOON...A SIMILAR MESOSCALE ENVIRONMENT WILL EXIST WITH GOOD INSTABILITY AND SHEAR PROFILES FAVORABLE FOR SUPERCELLS. ANOTHER SLIGHT RISK FROM SPC FOR AREAS ALONG/EAST OF THE LARAMIE RANGE. TOMORROW LOOKS TO BE A LITTLE LESS WIDESPREAD THAN TODAY WITH THE MAIN FORCING MECHANISM BEING LOW LEVEL CONVERGENCE ALONG THE LARAMIE RANGE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 333 PM MDT TUE JUN 16 2015 ANOTHER ACTIVE DAY ON THURSDAY AS LOW LEVEL CONVERGENCE ALONG A SFC PRESSURE TROF FORMING AHEAD OF APPROACHING SHORTWAVE ENERGY. THIS COMBINED WITH 1000-1500 J/KG OF PROGGED SBCAPES WILL PROVIDE ANTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR AREAS EAST OF THE LARAMIE RANGE. LEE-SIDE SFC PRESSURE TROUGH SLIDES EAST INTO THE WRN NEBRASKA PANHANDLE FOR FRIDAY. WARM MID- LEVEL TEMPS WILL INHIBIT CONVECTION AS WELL AS TRANSLATE TO AFTERNOON HIGH TEMPERATURES THAT WILL APPROACH 90 DEGREES MOST PLACES. ANOTHER WK COLD FRONT WILL DRIFT SOUTH DURING THE DAY ON SATURDAY WHICH SHOULD AGAIN PRODUCE ISOLATED/SCATTERED AFTERNOON AND EARLY EVENING CONVECTION. HEIGHTS RISE FURTHER SUN-TUE WHICH WILL SEVERELY HAMPER CONVECTION CHANCES. SO EXPECT A TREND TOWARDS HOTTER AND DRIER CONDITIONS SUN-TUE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 542 PM MDT TUE JUN 16 2015 LATEST RADAR LOOP WAS SHOWING THE BULK OF THE SHOWERS AND STORMS OCCURRING ALONG A LINE FROM DOUGLAS TO TORRINGTON. THESE STORMS WILL CONTINUE TO DIVE SOUTHEAST DURING THE COURSE OF THE EVENING. THE TAF SITES BFF AND SNY WILL MOSTLY BE IMPACTED. OTHERWISE...THE BULK OF THIS ACTIVITY SHOULD BEGIN TO DIMINISH AFTER SUNSET. HOWEVER...WITH DECENT SHEAR SOME OF THE STORMS COULD REGENERATE. LOW CLOUDS SHOULD ALSO BEGIN TO FORM LATER TONIGHT. && .FIRE WEATHER... ISSUED AT 1245 PM MDT TUE JUN 16 2015 MINIMAL FIRE WEATHER CONCERNS DUE TO RECENT WIDESPREAD RAINFALL AND GREENUP. HOWEVER...HUMIDITIES WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS AS A MUCH WARMER AND DRIER WEATHER PATTERN RETURNS TO THE AREA. AFTERNOON RH VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT WEST OF THE LARAMIE RANGE ON THURSDAY AND FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLH LONG TERM...CAH AVIATION...REC FIRE WEATHER...CLH
Hazardous weather outlook, Jun 16, 12:02 PM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1202 PM MDT TUE JUN 16 2015 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 171815- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1202 PM MDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST WYOMING EARLY THIS AFTERNOON...AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. A FEW THUNDERSTORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH SATURDAY. A FEW MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. WYZ103>106-109>117-171815- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1202 PM MDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. A FEW STORMS COULD BE STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAMMER
In the hours before
Special weather statement, Jun 16, 6:27 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 627 PM MDT TUE JUN 16 2015 WYZ107-108-170115- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 627 PM MDT TUE JUN 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 715 PM MDT... AT 627 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF VETERAN...OR 20 MILES EAST OF WHEATLAND...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YODER...VETERAN...HAWK SPRINGS...HUNTLEY AND SLATER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4187 10469 4207 10465 4199 10406 4171 10407 TIME...MOT...LOC 0027Z 285DEG 34KT 4196 10458 COX
Local storm report, Jun 16, 6:33 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 1 S MITCHELL 41.93N 103.81W
06/16/2015 E1.50 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
MJAMSKILocal storm report, Jun 16, 6:43 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 4 N WHEATLAND 42.11N 104.96W
06/16/2015 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&
KCLocal storm report, Jun 16, 6:55 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL NE SCOTTSBLUFF 41.87N 103.66W
06/16/2015 E0.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
MJAMSKILocal storm report, Jun 16, 6:57 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL SCOTTSBLUFF 41.87N 103.66W
06/16/2015 E0.88 INCH SCOTTS BLUFF NE BROADCAST MEDIA
&&
MJAMSKILocal storm report, Jun 16, 6:59 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 3 W HAWK SPRINGS 41.79N 104.33W
06/16/2015 E1.75 INCH GOSHEN WY TRAINED SPOTTER
&&
KCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:14 PM MDT | Special Weather Statement | CYS | Morrill | 31 min |
| Jun 16, 6:19 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Jun 16, 6:23 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 37 min |
| Jun 16, 6:44 PM MDT | Tornado Warning | CYS | Morrill | 46 min |
| Jun 16, 6:56 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 3 hr |
| Jun 16, 7:09 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 16, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 48 min |
| Jun 16, 7:29 PM MDT | Special Weather Statement | CYS | Morrill | 46 min |
| Jun 16, 7:44 PM MDT | River Flood Warning | CYS | Scotts Bluff | 62 hr |
| Jun 16, 8:12 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 16, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 11 min |
| Jun 16, 10:16 PM MDT | Areal Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 17, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 36 min |
| Jun 17, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 36 min |
| Jun 17, 5:57 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 33 min |
| Jun 17, 5:58 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.